Alert archive / South Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 15, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 26, 2022, 7:59 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at May 27, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 7:59 PM EDT (23:59 UTC)
- In effect from
- May 27, 2022, 6:00 AM EDT
- Expired
- May 27, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WHUS42 KILM 262359 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 759 PM EDT Thu May 26 2022 NCZ106-108-SCZ054-056-271000- /O.NEW.KILM.BH.S.0015.220527T1000Z-220528T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 759 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...Strong south to north longshore current expected. Also, there is also a Moderate Risk of rip currents for Pender and Horry County Beaches. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Friday through Friday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ dch
2 follow-up statements
697 WHUS42 KILM 270837 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 437 AM EDT Fri May 27 2022 NCZ106-108-SCZ054-056-280000- /O.CON.KILM.BH.S.0015.220527T1000Z-220528T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 437 AM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
021 WHUS42 KILM 272352 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 752 PM EDT Fri May 27 2022 NCZ106-108-SCZ054-056-280100- /O.EXP.KILM.BH.S.0015.000000T0000Z-220528T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 752 PM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ 11
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 26, 7:50 PM EDT, 9 minutes earlier.
Area forecast discussion, May 26, 7:50 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
750 PM EDT Thu May 26 2022
.SYNOPSIS...
Shower and thunderstorm chances will increase Friday ahead of a
cold front. The front will gradually dissipate through the
weekend with high pressure taking over, with overall pleasant
and dry weather expected Saturday through Monday. Fairly low
rain chances expected into mid next week with temperatures
trending above normal.
&&
.NEAR TERM /THROUGH FRIDAY/...
Latest sfc analysis shows a dissipating frontal boundary just
offshore. Decent low-level moisture today allowed low cigs to
stick around similar to yesterday, but SE warmer flow has
finally developed with most areas except right along the coast
now in the 80s. Aside from a very isolated shra/tstm over far
western areas, expected a dry aftn/evening due to a lack of
forcing over the immediate area and continued dry mid levels.
That changes late tonight and moreso into the day Friday, as
deep-layer moisture increases in S/SW flow ahead of the next
cold front. The rain will transition from west to east across
the area through the day, with a chance for TSTMs as well. Due
to rich low-level moisture and sufficient diurnal heating, much
of the local area is still highlighted in a Slight Risk
(category 2 of 5) for severe storms, with the main threat being
damaging wind gusts. Less favorable factors are poor mid-level
lapse rates and the best shear/forcing staying off to the
north. Temps near normal for late May...highs in the low/mid
80s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
The deepest moisture ahead of the cold front should be close to
if not pushing off the coast by 28/00z. May have some lingering
showers/tstms but expect things to be ending as we begin the
Memorial Day weekend. Main front will be over the area into
Saturday but gradually become diffuse as its support lifts NE
and dampens. Meanwhile, mid to upper ridging will take over by
Sunday. Mean layer RH comes down quite a bit for Saturday and
Sunday as the pattern unfolds, with pwats coming down to less
than an inch at times. End result of this will be pleasant
weather for the weekend - highs in the mid to upper 80s Saturday
and upper 80s/near 90 for Sunday (slightly cooler beaches both
days). Lows will be in the mid to upper 60s Friday night before
coming down slightly to low-mid 60s Sat night with drier air in
place. Cannot rule out an isolated shower/tstm with sea breeze
over the weekend, but do think most places will be dry.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Mid to upper ridging just to our W/NW will continue into early next
week as weak high pressure just offshore begins to take over at the
surface. This should keep fairly benign weather in place through
Monday and Tuesday. Some of the guidance has been hinting at some
weak troughing just offshore and a slug of enhanced moisture nearing
the SE coast during this timeframe (most notably the 26/12z ECMWF
which also has a more pronounced mid/upr low just off North FL),
though plenty of both GFS and ECMWF ensemble members are keeping the
area dry. Only showing up to 20 pop for most areas for now except up
to 30 far southern areas on Tue where more moisture expected. Temps
expected to be a category or so above normal early week. Overall
very little change through midweek except for slight warming
expected. Some indications that ridging will break down more later
in the week as mid/upr low begins to weaken and move north off SE US
coast. While this could lead to slightly better precip chances, very
little confidence in advertising much in the way of pops at this
point.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Line of scattered showers is presently lifting north through NE
SC. Coverage and intensity should diminish during the next few
hours due to loss of heating. Seems unlikely that any terminals
will be affected. Low clouds continue to linger in the area, but
start shifting north as southerly flow becomes established and
then strengthens over the forecast area. Stratus with varying
bases will persist into Fri, but all sites should remain out of
the IFR category tonight. Southerly winds could be gusty at
times, especially through midnight. Showers and thunderstorms
ahead of a strong front reach western areas Fri morning and
slowly move east during the day. Potential for brief IFR with
heavier storms, but hard to pin point a favorable location.
Extended Outlook...Following some lingering MVFR cigs Friday
night, mainly VFR this weekend into early next week. Exception
is some morning stratus/fog especially near the coast.
&&
.MARINE...
Through Friday: Marine conditions start to worsen a bit tonight
as a weak frontal boundary dissipates and the pressure gradient
tightens well ahead of an approaching cold front. 10-15 kt SE
winds this evening become 15-20 kt out of the S late tonight
through Fri aftn. Seas will also creep up, and expect 6 footers
by late aftn over NC coastal waters, where a SCA is now in
effect for both these marginal seas and frequent gusts to 25 kt.
Friday Night Through Tuesday: Low end SCA event Friday evening
with prefrontal SW winds and associated short period seas will
ease into Saturday as the front gets hung up and weakens. By
Saturday afternoon and through the remainder of the Memorial Day
weekend, decent boating conditions are expected with winds
mostly at or below 15kts and seas 3ft or less...as high pressure
begins to redevelop after the front dissipates. Some of the
models suggesting troughing may develop off the SE Coast early
to mid next week which may slightly enhance onshore fetch aimed
in our direction, along with some modest increase in moisture.
This could eventually lead to a net increase in winds/seas but
confidence very low in specifics at this time.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement from 6 AM EDT Friday through Friday
evening for SCZ054-056.
NC...Beach Hazards Statement from 6 AM EDT Friday through Friday
evening for NCZ106-108.
MARINE...Small Craft Advisory from 4 PM Friday to 2 AM EDT Saturday for
AMZ250-252.
&&
SYNOPSIS...MCW
NEAR TERM...MAS
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...III
MARINE...MAS/MCWHazardous weather outlook, May 26, 7:51 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 751 PM EDT Thu May 26 2022 AMZ250-252-280000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 751 PM EDT Thu May 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Strong to severe thunderstorms possible late Fri with 34+ kt wind gusts the primary severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-280000- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 751 PM EDT Thu May 26 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe thunderstorms possible Fri with 34+ kt wind gusts the primary severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-280000- Coastal Pender- 751 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. There is a Slight Risk of severe thunderstorms Friday with damaging wind gusts the primary severe threat. Elevated rip current risk likely Sat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ108-SCZ056-280000- Coastal New Hanover-Coastal Georgetown- 751 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. There is a Slight Risk of severe thunderstorms Friday with damaging wind gusts the primary severe threat. Elevated rip current risk likely Sat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-280000- Coastal Brunswick- 751 PM EDT Thu May 26 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. There is a Slight Risk of severe thunderstorms Friday with damaging wind gusts the primary severe threat. Elevated rip current risk likely Sat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-280000- Coastal Horry- 751 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. There is a Slight Risk of severe thunderstorms Friday with damaging wind gusts the primary severe threat. Elevated rip current risk likely Sat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 280000- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 751 PM EDT Thu May 26 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Slight Risk of severe thunderstorms Friday with damaging wind gusts the primary severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:11 PM EDT | Small Craft Advisory | ILM | 35 hr |
Nearby
Beach Hazards Statements in South Carolina, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.